Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 20, NWS Springfield, MO

April 27, 2009Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 27, 2009, 7:51 AM CDT for Vernon County, Missouri. It took effect at Apr 27, 2009, 6:48 PM CDT. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 7:51 AM CDT (12:51 UTC)
In effect from
Apr 27, 2009, 6:48 PM CDT
Expired
May 19, 2009, 4:27 AM CDT
In force
21 days
Issued by
NWS Springfield, MO
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Osage River near Schell City (SCZM7).

Action stage
28 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 5:56 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 27, 5:56 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 AM CDT MON APR 27 2009

...UPDATE TO AVIATION...

.UPDATE...

WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR OUR SOUTHERN
COUNTIES TODAY AS SURFACE LOW OVER SOUTH CENTRAL KANSAS WILL MOVE
INTO NORTHEAST OKLAHOMA THIS AFTERNOON. SLOW MOVING COLD FRONT
REALLY DOES NOT MAKE IT THROUGH THE SOUTHEAST PORTIONS OF THE CWA
UNTIL TUESDAY MORNING. GFS SUGGESTING AS MUCH AS 3 INCHES COULD
FALL IN THE WATCH AREA ACROSS SOUTHWEST AND SOUTHERN MISSOURI
THROUGH THE EVENT. DOUBT THAT WILL HAPPEN...BUT WITH POSSIBILITY
OF TRAINING THUNDERSTORMS WITH THE SLOW MOVING FRONT...THOUGHT IT
WOULD BE PRUDENT TO HAVE SOMETHING OUT.

CLAYCOMB

&&

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH ONSET OF PRECIP AND SEVERE
THUNDERSTORM CHANCES TODAY...FOLLOWED BY PRECIP CHANCES THROUGH
THE WEEK.

CURRENTLY...1005MB SURFACE LOW SITUATED OVER SOUTHERN KANSAS THIS
MORNING...JUST SOUTH OF DODGE CITY. COLD FRONT EXTENDS NORTHEAST
TO CENTRAL MICHIGAN AND SOUTHWEST INTO WESTERN TEXAS. AREA
PROFILERS SHOWING LLVL JET HAS SHIFTED TO THE SOUTHWEST WITH
50-60KTS FLOWING FROM CENTRAL OKLAHOMA INTO SOUTHWEST MISSOURI.
925MB FRONT LOOKS TO BE SITUATED ACROSS EXTREME WESTERN IOWA...TO
HUTCHINSON KANSAS...BACK INTO THE TX/OK PANHANDLE AREA. UPPER
SHORTWAVE THAT WILL DRIVE THE SURFACE LOW EAST LATER TODAY
CURRENTLY OVER CENTRAL COLORADO MAKING SLOW EASTWARD MOVEMENT OVER
THE PAST 6 HOURS. ANOTHER SHORTWAVE JUST ABOUT TO COME ASHORE
ALONG THE SOUTHWEST OREGON COAST. DOWN ACROSS EASTERN TEXAS...
RICH DEW POINTS IN THE MID TO UPPER 60S EXISTS WITH UPPER 50S
ACROSS EASTERN OKLAHOMA. AHEAD OF THE FRONT...TEMPERATURES IN THE
UPPER 60S/LOW 70S...WHILE BEHIND THE FRONT...LOW 50S EXIST ACROSS
WESTERN KANSAS...WITH SNOW BEING REPORTED ACROSS COLORADO.

FOR TODAY...COLD FRONT ACTUALLY DOES NOT DRIVE INTO THE AREA UNTIL
THIS AFTERNOON AS IT MOVES INTO CENTRAL MISSOURI BY 00Z. SEVERE
THUNDERSTORM CHANCES IN QUESTION AS THIS MORNINGS CONVECTION AND
CLOUD COVER MAY STABILIZE THE ENVIRONMENT...AT LEAST FOR WESTERN
PORTIONS OF THE CWA. GFS SHOWING SURFACE LOW SITUATED NEAR THE
NORTHEAST OKLAHOMA/SOUTHWEST MISSOURI BORDER BY 00Z. WITH
SOUTHEAST WINDS AT 925MBS ACROSS SOUTHWEST MISSOURI...SAY FROM
BRANSON TO MOUNT VERNON TO JOPLIN...THIS MAY BE THE AREA THAT HAS
THE BEST POTENTIAL FOR SEVERE POTENTIAL INCLUDING TORNADOES AND
WILL HIT THIS AREA IN THIS MORNINGS HWO. THIS AREA IS ALSO GOING
TO SEE THE BEST CHANCE FOR HEAVY RAINFALL THIS AFTERNOON AND WILL
ISSUE A FLASH FLOOD WATCH HERE SHORTLY. HEAVY RAINFALL THEN SHIFTS
EASTWARD AS COLD FRONT DRIVES INTO EASTERN MISSOURI OVERNIGHT.

BY NOON TUESDAY...FRONT CLEARS OUR CWA WITH MAJORITY OF RAINFALL
OFF TO THE EAST AND SOUTH. FRONT STALLS OUT OVER NORTHERN ARKANSAS
TUESDAY AFTERNOON. LOOKS LIKE OUR COUNTIES IN CENTRAL MISSOURI
SHOULD STAY DRY THROUGH TUESDAY EVENING INTO WEDNESDAY BEFORE
FRONT BEGINS TO DRIVE NORTH WEDNESDAY EVENING AS ANOTHER SURFACE
LOW DEVELOPS IN RESPONSE TO THE SHORTWAVE JUST COMING ONSHORE
OREGON...MOVES INTO THE AREA. BY THURSDAY EVENING...GFS SHOWING
FAIRLY STRONG COLD FRONT MOVING INTO THE AREA FOR ANOTHER GOOD
RAIN EVENT FRIDAY MORNING AND AFTERNOON. ECMWF TENDS TO KEEP THE
FRONT DOWN OVER NORTHERN ARKANSAS DURING THIS SAME TIME. WILL TRY
TO GET BETTER TIMING ON THE EVENT AS MODELS COME MORE INTO AGREEMENT.

CLAYCOMB

&&

.AVIATION...

FOR THE 12Z TAFS...SCATTERED CONVECTION WILL CONTINUE OVER THE
FIRST COUPLE/FEW HOURS OF THE FORECAST PERIOD(MAINLY AT SGF). AS
FRONT MOVES INTO THE AREA LATER THIS AFTERNOON THE CHANCE OF
THUNDERSTORM REDEVELOPMENT WILL BE POSSIBLE. BEHIND THE FRONT WILL
SEE SOME STRATUS DEVELOP AFTER 03Z TONIGHT AND HAVE BROUGHT
CEILINGS INTO IFR CATEGORY AFTER 05Z TONIGHT.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ082-088-090>098-
     101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ101.

&&
Hazardous weather outlook, Apr 27, 4:59 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT MON APR 27 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
459 AM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED TORNADOES
  THUNDERSTORM DOWNBURST WINDS TO 60 MPH
  HAIL TO THE SIZE OF QUARTERS
  HEAVY RAINFALL LEADING TO FLASH FLOODING

  AREAS AFFECTED AND TIMING:

  ALONG AND SOUTH OF A LINE FROM ROLLA TO SPRINGFIELD TO JOPLIN
  AFTER 2 PM THIS AFTERNOON INTO THE MID EVENING HOURS.

  DISCUSSION:

 MORNING THUNDERSTORMS WILL GRADUALLY DISSIPATE AND MOVE OFF TO
 THE EAST LATER THIS MORNING AND WILL LIMIT FURTHER CONVECTION
 THROUGH THE REST OF THE MORNING INTO THE EARLY AFTERNOON. IN THE
 MEANTIME...A SURFACE LOW CURRENTLY OVER SOUTH CENTRAL KANSAS WILL
 CONTINUE TO MOVE SOUTHEAST INTO NORTHEASTERN OKLAHOMA BY MID
 AFTERNOON. A SLOW MOVING COLD FRONT ASSOCIATED WITH THIS LOW WILL
 MOVE INTO SOUTHEAST KANSAS AND WESTERN MISSOURI BY MID AFTERNOON
 AND SERVE AS THE FOCUSING MECHANISM FOR ADDITIONAL THUNDERSTORM
 DEVELOPMENT. A LIMITING FACTOR ON SEVERE THUNDERSTORM DEVELOPMENT
 IS HOW MUCH THE ATMOSPHERE DESTABILIZES THIS AFTERNOON FROM THIS
 MORNINGS CONVECTION. SHOULD WE SEE CLOUD BREAKS LATE THIS MORNING
 INTO THE AFTERNOON...THIS WILL ALLOW THE ATMOSPHERE TO
 DESTABILIZE AND THE THUNDERSTORMS TO BECOME SEVERE. SUFFICIENT
 SHEAR IS ALREADY IN PLACE FOR SEVERE WEATHER...INCLUDING HAIL TO
 THE SIZE OF QUARTERS...DAMAGING WINDS TO 60 MPH AND ISOLATED
 TORNADOES. DUE TO THE SLOW MOVEMENT OF THE COLD
 FRONT...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL
 HAVE A PROLONGED AMOUNT OF TIME OVER THE SAME AREA...LEADING TO
 FLASH FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
 THROUGH FRIDAY AS THE FRONT STALLS OVER NORTHERN ARKANSAS AND THE
 FRONT WAVES BACK AND FORTH ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED BY 2 PM THIS AFTERNOON INTO THE
 EVENING HOURS FOR COMMUNITIES ALONG AND SOUTH OF INTERSTATE 44.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, Apr 27, 2:48 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT MON APR 27 2009

MOZ055-056-067>069-078-079-270845-
POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO-CAMDEN MO-BENTON MO-
MORGAN MO-
248 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR BENTON...EASTERN CEDAR...EASTERN ST.
CLAIR...HICKORY...MORGAN...NORTHWESTERN CAMDEN AND NORTHWESTERN POLK
COUNTIES UNTIL 345 AM CDT...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
DEEPWATER TO OSCEOLA TO WEAUBLEAU TO STOCKTON...OR ALONG A LINE
EXTENDING FROM 12 MILES WEST OF WARSAW TO 18 MILES NORTHWEST OF
HERMITAGE TO 15 MILES WEST OF HERMITAGE TO STOCKTON...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN BENTON...EASTERN CEDAR...EASTERN ST. CLAIR...HICKORY...
MORGAN...NORTHWESTERN CAMDEN AND NORTHWESTERN POLK COUNTIES...
INCLUDING THE CITIES OF STOCKTON...WEAUBLEAU...HUMANSVILLE...
WHEATLAND...WARSAW...LINCOLN...HERMITAGE...COLE CAMP AND STOVER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:43 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Apr 27, 2:55 AM CDTFlash Flood WatchSGFBarry, Christian, Douglas, Greene, Howell, Jasper and 11 more21 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFVernon9 days
Apr 27, 4:49 AM CDTFlash Flood WarningSGFVernon6 hr
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon8 days
Apr 27, 11:00 AM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more6 hr
Apr 27, 4:57 PM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more6 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFBourbon50 hr
Apr 27, 12:28 PM CDTRiver Flood WarningSGFBourbon38 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.